Skip to Content

Join the 'Penicillin / procaine Penicillin' group to help and get support from people like you.

Penicillin / procaine Penicillin News

Penicillin Misconceptions May Raise Post-Op Infection Risk

Posted 9 Oct 2017 by Drugs.com

MONDAY, Oct. 9, 2017 – Surgical patients who report having a penicillin allergy face a 50 percent higher risk for a post-op infection compared to patients who report no drug allergy, new research finds. Researchers from Massachusetts General Hospital attributed the higher surgical-site infection rate to the use of alternative antibiotics. Since many people erroneously believe they're allergic to ...

Is Your Child's 'Penicillin Allergy' Real?

Posted 3 Jul 2017 by Drugs.com

MONDAY, July 3, 2017 – Many children suspected of being allergic to the inexpensive, first-line antibiotic penicillin actually aren't, new research indicates. The findings – which echo similar research earlier this year in adults – mean many patients are instead prescribed more expensive broad-spectrum antibiotics, experts said. These alternatives can come with greater side effects and ...

Think You're Allergic to Penicillin? Check Again

Posted 6 Feb 2017 by Drugs.com

MONDAY, Feb. 6, 2017 – Many people who think they're allergic to penicillin don't really have an allergy to this antibiotic, a pediatric expert says. And anyone who thinks they have had an allergic reaction to penicillin should undergo an allergy test to ensure they really need to avoid these important drugs, Dr. Min Lee advised. She is a pediatric allergist at UT Southwestern Medical Center at ...

Think You're Allergic to Penicillin? Maybe Not

Posted 11 May 2016 by Drugs.com

TUESDAY, May 10, 2016 – Many people who believe they're allergic to penicillin actually aren't, an allergist says. "Hypersensitivity reactions are the major problem in the use of penicillin," said Dr. Thomas Leath, an allergist with the Texas A&M College of Medicine. "Many people who report a penicillin allergy don't even know why. It could be because they had a reaction when they were very ...

Study Sees Possible Link Between Antibiotics and Delirium in Patients

Posted 18 Feb 2016 by Drugs.com

WEDNESDAY, Feb. 17, 2016 – Delirium in hospitalized patients might be linked to common antibiotics more often than once believed, according to new research. Delirium – mental confusion that may be paired with hallucinations and agitation – is often caused by medications. But, antibiotics are not typically the first type of drug suspected, said study lead author Dr. Shamik Bhattacharyya, a ...

Think You're Allergic to Penicillin? Maybe Not, Researchers Say

Posted 5 Nov 2015 by Drugs.com

THURSDAY, Nov. 5, 2015 – Many people who've been told they're allergic to penicillin may be able to safely take the drug, a small study suggests. Most people who believe they are allergic to penicillin have been told so by a doctor after having a reaction to the antibiotic. Most never take penicillin again, even if they are never tested for the allergy, the researchers said. The researchers ...

Ask a Question